Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

July 21, 2012Citrus County, Hernando County, Sumter County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 21, 2012, 8:21 PM EDT for Citrus County, Hernando County, Sumter County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Jul 21, 2012, 9:15 PM EDT
In force
54 min
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 122 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1942 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WWUS82 KTBW 220021
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT JUL 21 2012

FLZ042-043-048-220115-
SUMTER-CITRUS-HERNANDO-
821 PM EDT SAT JUL 21 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
NORTHWESTERN HERNANDO AND NORTHWESTERN SUMTER COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 915 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINE ISLAND
TO LAKE LINDSEY TO LAKE PANASOFFKEE...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF SPRING HILL TO 7 MILES NORTHWEST OF BROOKSVILLE
TO 8 MILES NORTHWEST OF BUSHNELL...MOVING NORTH AT 15 MPH WILL AFFECT
LAKE PANASOFFKEE...SUMTERVILLE...WAHOO AND ISTACHATTA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.


&&

LAT...LON 2887 8274 2889 8270 2896 8273 2904 8244
      2901 8236 2896 8230 2896 8209 2871 8205
      2856 8242 2853 8267 2859 8267 2865 8269
      2869 8268 2871 8273 2875 8270 2878 8272
      2877 8274 2878 8276
TIME...MOT...LOC 0021Z 173DEG 13KT 2862 8270 2867 8244
          2880 8217

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 1:53 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jul 21, 1:53 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
153 PM EDT SAT JUL 21 2012

.SHORT TERM (TONIGHT - MONDAY)...
HIGH PRESSURE RIDGE REMAINS STRETCHED FORM THE W ATL AND INTO
CENTRAL FL AS THE MID LVL TROUGH OVER THE SE STATES WEAKENS THROUGH
SUN. MODEL GUIDANCE IS IN FAIR AGREEMENT ABOUT BRINGING A TROPICAL
WAVE INTO THE SOUTHERN HALF OF THE STATE LATE ON SUNDAY AS THE RIDGE
BEGINS MIGRATING NORTHWARD. POPS INCREASE TO NUMEROUS EVERYWHERE BY
MONDAY AFTERNOON AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE.

FOR TONIGHT...ANY LEFTOVER CONVECTION SHOULD CLEAR OUT BY MIDNIGHT
WITH GENERALLY BENIGN WEATHER CONDITIONS PREVAILING AFTER MIDNIGHT.
LOWS REMAIN IN THE MID 70S...A LITTLE WARMER NEAR THE COAST.
SEABREEZES WILL AGAIN BECOME THE FOCUS FOR ANY CONVECTION SUN
AFTERNOON...THEN CHANCES FOR THUNDERSTORMS IMPROVE BEGINNING LATE
SUNDAY AFTERNOON AND THROUGH MONDAY AS THE AFOREMENTIONED WAVE
BRINGS PLENTY OF MOISTURE ADVECTION FROM THE W ATL AND THE CARIBBEAN
REGION.

TEMPS ON SUN AND MON WILL REACH THE LOW TO MID 90S EACH DAY...ALONG
WITH MORNING LOWS IN THE MID TO UPPER 70S.

.LONG TERM (MONDAY NIGHT-FRIDAY)...
THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE
AREA WITH THE RIDGE AXIS ACROSS NORTHERN FLORIDA AND WEAK TROUGHING
IN PLACE ALOFT. THE UPPER TROUGH LIFTS OFF THROUGH MID-WEEK AS THE
HIGH PRESSURE RIDGE AXIS GRADUALLY SHIFTS SOUTH. SOME DRIER AIR WILL
MOVE INTO THE AREA AND WITH THE UPPER ENERGY MOVING OFF...WILL HAVE
A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY EACH
AFTERNOON WITH THE SEA BREEZE AND HEATING. AFTERNOON HIGHS WILL BE
IN THE LOWER 90S WITH LOWS IN THE 70S EACH NIGHT.

&&

.AVIATION...SEA BREEZE IS SLOWLY BEGINNING TO PUSH AWAY FROM THE
COAST WITH INCREASING CU DEVELOPING. VCTS EXPECTED THROUGH THE
MAJORITY OF THE AFTERNOON WITH LINGERING EVENING STORMS POSSIBLE FOR
THE SOUTHERN TAF SITES. AS CONVECTION HAS YET TO DEVELOP...WILL
MAINTAIN VCTS WORDING AND TEMPO IF NECESSARY. WITH INCREASING
MOISTURE...MAY HAVE A FEW LOW CLOUDS NEAR THE TAF SITES AROUND
SUNRISE TOMORROW MORNING BUT EXPECTED TO LIFT AFTER SUNRISE.

&&

.MARINE...
SOUTHEASTERLY WINDS GRADUALLY INCREASE DURING THE NEXT FEW DAYS AS A
TROPICAL WAVE FEATURE REACHES THE COASTAL WATERS BY LATE SUNDAY.
OVERALL THOUGH...WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR
LESS WITH SEAS LESS THAN 4 FEET IN THE MIDDLE OF NEXT WEEK.

&&

.FIRE WEATHER...
NO HIGHLIGHTS EXPECTED DURING THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  78  90 /  30  40  30  60
FMY  76  93  76  90 /  30  60  30  60
GIF  75  94  76  92 /  20  40  30  60
SRQ  77  93  77  91 /  30  50  30  60
BKV  74  95  74  92 /  30  40  30  60
SPG  80  92  80  90 /  30  40  30  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...22/REYNES
LONG TERM...COLSON
AVIATION...20/BARRON
Hazardous weather outlook, Jul 21, 5:27 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
527 AM EDT SAT JUL 21 2012

FLZ039-042-043-048>052-055>057-060>062-065-211600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
527 AM EDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
MOISTURE WILL BE INCREASING TODAY FROM THE SOUTH AND ALLOW FOR
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS.

...EXCESSIVE HEAT IMPACT...
MOISTURE WILL BE INCREASING TODAY...AND WITH HIGH TEMPERATURES
REACHING INTO THE MIDDLE 90S...WILL ALLOW FOR HEAT INDEX VALUES TO
REACH INTO THE 100 TO 105 DEGREES THIS AFTERNOON. DRINK PLENTY OF
WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED
CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING
HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT
LEAVE CHILDREN OR PETS IN LOCKED VEHICLES. TEMPERATURES CAN RISE
ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR
HEAT STROKE AND POSSIBLE DEATH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Local storm report, Jul 21, 7:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST 4 SSE SARASOTA          27.28N 82.53W
07/21/2012  E60 MPH          SARASOTA           FL   PUBLIC

            GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
            GROUND, AND KNOCKING STUFF OFF PORCH.

&&

MML
Local storm report, Jul 21, 7:32 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
732 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     ALBERT WHITTED AIRPORT  27.77N 82.63W
07/21/2012  M45.00 MPH       PINELLAS           FL   ASOS

            SPG ASOS REPORTED WIND GUST OF 39 KNOTS...45 MILES PER
            HOUR.

&&

MML
Local storm report, Jul 21, 7:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
733 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     4 SSE SARASOTA          27.28N 82.53W
07/21/2012  E60.00 MPH       SARASOTA           FL   PUBLIC

            GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
            GROUND, AND KNOCKING STUFF OFF PORCH.

&&

CARLISLE
Local storm report, Jul 21, 7:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
742 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     4 SSE TAMPA             27.91N 82.45W
07/21/2012  M55 MPH          HILLSBOROUGH       FL   MESONET

            MESONET SITE CW6730 REPORTED WIND GUST OF 48 KNOTS.

&&

CARLISLE
Local storm report, Jul 21, 8:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
805 PM EDT SAT JUL 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     4 SE TAMPA              27.92N 82.45W
07/21/2012  M40.00 MPH       HILLSBOROUGH       FL   ASOS

            TPF MEASURED WIND GUST OF 35 KNOTS.

0718 PM     TSTM WND GST     3 E SAINT PETERSBURG    27.76N 82.63W
07/21/2012  M40.00 MPH       PINELLAS           FL   BUOY

            ST PETERSBURG PORTS SITE MEASURED WIND GUST OF 35 KNOTS.

0729 PM     TSTM WND GST     4 SE TAMPA              27.92N 82.44W
07/21/2012  M46.00 MPH       HILLSBOROUGH       FL   C-MAN STATION

            BERTH 223 MEASURED WIND GUST OF 40 KNOTS.

0729 PM     TSTM WND GST     TAMPA INTERNATIONAL AIR 27.98N 82.51W
07/21/2012  M41.00 MPH       HILLSBOROUGH       FL   ASOS

            TPA MEASURED WIND GUST OF 36 KNOTS.

0735 PM     TSTM WND GST     3 SE TAMPA              27.92N 82.44W
07/21/2012  M39.00 MPH       HILLSBOROUGH       FL   C-MAN STATION

            SEABULK MEASURED WIND GUST OF 34 KNOTS

0736 PM     TSTM WND GST     BROOKSVILLE             28.55N 82.39W
07/21/2012  M43.00 MPH       HERNANDO           FL   ASOS

            BKV ASOS MEASURED 37 KNOT WIND GUST.

&&

CARLISLE
Special weather statement, Jul 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
821 PM EDT SAT JUL 21 2012

FLZ042-043-048-220115-
SUMTER-CITRUS-HERNANDO-
821 PM EDT SAT JUL 21 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS...
NORTHWESTERN HERNANDO AND NORTHWESTERN SUMTER COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 915 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PINE ISLAND
TO LAKE LINDSEY TO LAKE PANASOFFKEE...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF SPRING HILL TO 7 MILES NORTHWEST OF BROOKSVILLE
TO 8 MILES NORTHWEST OF BUSHNELL...MOVING NORTH AT 15 MPH WILL AFFECT
LAKE PANASOFFKEE...SUMTERVILLE...WAHOO AND ISTACHATTA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2887 8274 2889 8270 2896 8273 2904 8244
      2901 8236 2896 8230 2896 8209 2871 8205
      2856 8242 2853 8267 2859 8267 2865 8269
      2869 8268 2871 8273 2875 8270 2878 8272
      2877 8274 2878 8276
TIME...MOT...LOC 0021Z 173DEG 13KT 2862 8270 2867 8244
          2880 8217

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:18 PM EDTSpecial Marine WarningTBW57 min
Jul 21, 8:54 PM EDTSpecial Marine WarningTBW66 min
Jul 22, 2:41 PM EDTSpecial Weather StatementTBWDeSoto, Hardee49 min
Jul 22, 2:50 PM EDTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands, Polk40 min
Jul 22, 2:53 PM EDTSpecial Marine WarningTBW67 min
Jul 22, 2:54 PM EDTSpecial Weather StatementTBWCharlotte51 min
Jul 22, 3:01 PM EDTSpecial Weather StatementTBWPolk44 min
Jul 22, 3:17 PM EDTSpecial Weather StatementTBWHighlands43 min
Jul 22, 3:28 PM EDTSpecial Weather StatementTBWManatee, Polk, Sarasota47 min
Jul 22, 3:32 PM EDTSpecial Marine WarningTBW118 min
Jul 22, 3:43 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas32 min
Jul 22, 3:56 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas34 min
Jul 22, 4:08 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas37 min
Jul 22, 4:14 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Highlands, Polk46 min
Jul 22, 4:41 PM EDTSpecial Marine WarningTBW64 min
Jul 22, 4:55 PM EDTSpecial Marine WarningTBW95 min
Jul 22, 4:58 PM EDTSpecial Weather StatementTBWHillsborough47 min
Jul 22, 5:15 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco, Pinellas30 min
Jul 22, 5:19 PM EDTSpecial Weather StatementTBWHillsborough41 min
Jul 22, 5:25 PM EDTSpecial Marine WarningTBW65 min
Jul 22, 5:30 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Sumter60 min
Jul 22, 5:45 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco21 min
Jul 22, 6:26 PM EDTSpecial Marine WarningTBW64 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.